PubMed · 7624930
Possible interaction between acyclovir and antiepileptic treatment.
Abstract
We report a clinically relevant suspected interaction between acyclovir and the antiepileptic drugs phenytoin (PHT) and valproic acid (VPA). In a child receiving PHT and VPA therapy, a 6-day acyclovir treatment reduced PHT and VPA plasma concentrations to subtherapeutic values. This probably worsened both clinical status and electroencephalographic recordings observed in this patient. We suggest that the interaction occurs at gastrointestinal level with a reduction of PHT and VPA oral bioavailability during antiviral treatment.
Explore related subjects
Keep this discovery
Explore connections, maps & timelines
A Parmeggiani, R Riva, A Posar, P G Rossi. 1995. Possible interaction between acyclovir and antiepileptic treatment.. https://pubmed.ncbi.nlm.nih.gov/7624930/
Cite the original work for its findings. Save a collection to share your selection of sources.